Georgia, 2008Damaging Winds in Georgia, July 11, 2008
July 11, 2008 · NWS CHS · 2 events in 1 county or zone
Numerous boundaries in combination with the sea breeze in a highly unstable environment, resulted in widespread strong to severe thunderstorm development across southern South Carolina and southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous boundaries in combination with the sea breeze in a highly unstable environment, resulted in widespread strong to severe thunderstorm development across southern South Carolina and southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 11, 6:39 PM EST, 6 minutes earlier.
Area forecast discussion, Jul 11, 6:39 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
739 PM EDT FRI JUL 11 2008
.SYNOPSIS...
A WEAK COLD FRONT WILL GRADUALLY ADVANCE THROUGH THE REGION TONIGHT
AND SATURDAY. THE FRONT WILL STALL SOUTH AND EAST OF THE REGION
BY SUNDAY. WEAK LOW PRESSURE MAY DEVELOP OFFSHORE ALONG THE
STALLED FRONT SUNDAY. ANOTHER COLD FRONT WILL SLOWLY APPROACH FROM
THE NORTHWEST SUNDAY AND MONDAY...THEN WILL MOVE THROUGH THE AREA
ON TUESDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR THE
MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
FRIDAY EVENING...THE FOCUS FOR STRONGEST/MOST NUMEROUS THUNDERSTORMS
HAD SHIFTED INTO SOUTHEAST GEORGIA...ESPECIALLY ALONG/SOUTH OF
INTERSTATE 16...WHERE MULTIPLE BOUNDARIES WERE COLLIDING WITHIN AN
ENVIRONMENT STILL FEATURING SBCAPES AS HIGH AS 2000-3000 J/KG.
ELSEWHERE...ISOLATED/SCATTERED THUNDERSTORMS CONTINUED TO DEVELOP
AND ADVANCE SE...AHEAD OF AN APPROACHING SHORTWAVE/SURFACE COLD
FRONT. ADJUSTED POPS AND THE HAZARDOUS WEATHER OUTLOOK TO ACCOUNT
FOR EVENING CONVECTIVE TRENDS.
PWATS 2 TO 2.3 INCHES SUGGEST THE CONTINUING POTENTIAL FOR
BRIEF/ISOLATED DAMAGING WET MICROBURSTS AND PERHAPS ISOLATED
HAIL...ESPECIALLY ACROSS SOUTHERN COUNTIES...THIS EVENING.
ALSO...HIGH PWATS CONTINUE TO HIGHLIGHT THE THREAT FOR LOCALLY
EXCESSIVE RAINFALL.
WITH DIURNAL STABILIZATION...COVERAGE/INTENSITY OF THUNDERSTORMS
WILL WANE LATER THIS EVENING. HOWEVER...BECAUSE THE SHORTWAVE/
ASSOCIATED SYNOPTIC COLD FRONT WILL CONTINUE TO ADVANCE INTO THE
REGION FROM THE NORTH/NORTHWEST...SHOWERS/THUNDERSTORMS WILL
CONTINUE TO DEVELOP WELL INTO THE NIGHT. TAPERED POPS TO SLIGHT
CHANCE/CHANCE S/E LATE.
IN THE WAKE OF THE COLD FRONT...12Z MODEL SOUNDINGS HINTED AT
SUFFICIENT LOW LEVEL MOISTURE TO SUPPORT STRATUS AND/OR
FOG...ESPECIALLY IF MID/HIGH LEVEL MOISTURE PUSHES SOUTH OF THE
REGION. CONTINUED THE ONGOING MENTION OF PATCHY FOG ALL AREAS
LATE.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
IN THE WAKE OF COLD FROPA...12Z MODEL SOUNDINGS DEPICT A MUCH
DRIER AIRMASS PUSHING INTO THE REGION SATURDAY. MAINTAINED SLIGHT
CHANCE TO CHANCE POPS ACROSS SOUTHERN COUNTIES...GIVEN POTENTIAL
FOR SEA BREEZE CONVERGENCE AND LATER DRYING. HOWEVER...GIVEN MODEL
TRENDS TOWARD MORE PROGRESSIVE DRYING...LATER SHIFTS MAY OPT TO
FURTHER TRIM SATURDAY POPS.
ALONG THE COAST...ONSHORE FLOW SHOULD HOLD TEMPERATURES IN THE
80S. INLAND...DRIER AIR MAY SUPPORT HIGHS IN THE MID 90S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE WEAK COLD FRONT WILL SETTLE S OF THE CWFA SAT NIGHT INTO SUN AND
GRADUALLY DISSIPATE WITH WEAK HIGH PRESSURE AND AN EXTENSION OF THE
SUBTROPICAL RIDGE OVER THE GOMEX BUILDING IN FOR SUN. THIS WILL
ALLOW FOR CONTINUED DRY WX FOR SAT NIGHT THE WRF/GFS/SREF ALL
INDICATE THE FORMATION OF AN AREA OF LOW PRESSURE OFF THE CAROLINA
COAST ALONG THE SNAKING STALLED FRONT SAT NIGHT INTO SUN...BUT THE
LOW LOOKS TO BECOME TO STRETCHED OUT BY MON AND RAPIDLY SHIFT OFF TO
THE NE MON INTO MON NIGHT...THUS NOT CAUSING ANY SIGNIFICANT ISSUES
FOR THE CHS CWFA.
DRIER AIR AROUND THE SUBTROPICAL RIDGE WILL REMAIN IN PLACE SUN
NIGHT BUT THE RIDGE WILL RETROGRADE BACK W MON WHILE A DIGGING
LONGWAVE UPPER TROUGH MOVES INTO THE GREAT LAKES. THIS TROUGH WILL
USHER ANOTHER COLD FRONT THROUGH THE OH RIVER VALLEY AND ACROSS THE
APPALACHIANS MON INTO TUE. WITH ANOTHER PREFRONTAL SFC TROUGH
DEVELOPING OVER THE INLAND CAROLINAS...DEEPER TROPICAL MOISTURE
RETURNING AND SEVERAL UPPER LEVEL SHORTWAVES MOVING THROUGH... THE
PROSPECTS FOR SCT SHOWERS/TSTMS RETURNS SO HAVE ADDED 40 POPS FOR
MON. AS THE FRONT DRIFTS S...SO WILL THE BETTER CHCS FOR PRECIP. THE
FRONT LOOKS TO DROP THROUGH THE CWFA TUE...THEN SETTLE S OF THE CWFA
TUE NIGHT THROUGH THU. ALTHOUGH DEEP MOISTURE /PWATS 1.5-2.0 INCHES/
WILL REMAIN OVER THE ENTIRE CWFA EARLY TO MID NEXT WEEK...BETTER SFC
CONVERGENCE NEAR THE STALLED FRONT WILL MAKE FOR SLIGHTLY HIGHER
POPS NEAR THE ALTAMAHA RIVER THEN TRENDING LOWER GOING N. BY
WED-THU...THE ONLY FORCING N OF THE SAVANNAH RIVER WILL BE THE
SEABREEZE AND SPORADIC RESIDUAL CONVECTIVE BOUNDARIES SO HAVE
ELIMINATED NIGHTTIME POPS FOR NRN AREAS MIDWEEK WHILE KEEPING 20/30
POPS FOR SRN AREAS.
TEMPS WILL GENERALLY REMAIN AROUND NORMAL THROUGH THE FIRST HALF OF
NEXT WEEK. AWAY FROM THE COAST...HIGHS WILL CONTINUE IN THE LOWER
90S WITH LOWS IN THE UPPER 60S TO LOWER 70S.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
THUNDERSTORMS WILL DIRECTLY IMPACT KSAV WITH GUSTY/SHIFTING WINDS
AND IFR OR LOWER CONDITIONS IN VERY HEAVY RAIN THIS EVENING.
ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO PUSH INTO AREAS IN
THE VICINITY OF KCHS...BUT CONFIDENCE FOR DIRECT IMPACT THERE
REMAINS INSUFFICIENT TO INCLUDE A TEMPO GROUP. EXPECT AMENDMENTS
TO ACCOUNT FOR NEAR TERM CONVECTIVE TRENDS.
SHOWERS/THUNDERSTORMS MAY PERSIST WELL INTO TONIGHT AROUND KSAV.
A WEAKENING COLD FRONT WILL PUSH THROUGH THE REGION AFTER 06Z.
IFR OR LOWER CEILINGS AND/OR VISIBILITIES MAY DEVELOP
LATE...ESPECIALLY AT KCHS.
SATURDAY...THUNDERSTORMS MAY DEVELOP CLOSE ENOUGH TO KSAV TO
INCLUDE CBS DURING THE 16Z-20Z TIME FRAME. OTHERWISE...POST FROPA
WINDS WILL SHIFT FROM N/NE TO SE AS THE SEA BREEZE PUSHES INLAND
SATURDAY AFTERNOON.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL THROUGH
EARLY MONDAY. OCNL MVFR OR LOWER CONDITIONS MAY OCCUR WITHIN
DIURNAL CONVECTION LATER MONDAY THROUGH TUESDAY. VFR CONDITIONS
RETURN WEDNESDAY.
&&
.MARINE...
THROUGH THIS WEEKEND...3-5 FT SEAS WILL REMAIN DOMINATED BY A 10-13
SECOND PERIOD SWELL EMANATING FROM HURRICANE BERTHA.
CONVECTION WILL GREATLY ALTER WIND FIELDS INTO TONIGHT...AND WIND
DIRECTION FORECASTS WILL REMAIN CHALLENGING. OTHERWISE...FROM A
SYNOPTIC STANDPOINT...SW WINDS MAY SURGE AHEAD OF THE COLD FRONT
TONIGHT...ESPECIALLY ACROSS THE OUTER GA WATERS. THEN...IN THE
WAKE OF COLD FROPA WINDS WILL SHIFT TOWARD THE N THEN NE LATE
TONIGHT/SATURDAY...AND COULD SURGE TO AS HIGH AS 15-20 KNOTS FOR A
TIME SATURDAY.
A WEAK COLD FRONT WILL STALL OVER THE WATERS SAT NIGHT THROUGH SUN
BUT THE CONCERN IS THE POTENTIAL FOR AN AREA OF LOW PRESSURE TO
DEVELOP ALONG THE FRONT. ADDITIONAL WAVES MAY BE GENERATED FROM THIS
SHORT-LIVED LOW AS IT IS EXPECTED TO QUICKLY SHIFT OFF TO THE NE MON
INTO TUE...BUT AM KEEPING CONDITIONS BELOW SCA CRITERIA ATTM.
ANOTHER COLD FRONT WILL PUSH INTO THE WATERS TUE AND SETTLE S OF THE
CHS MARINE AREA TUE NIGHT THROUGH THU. DEPENDING ON THE MODEL...AT
LEAST ONE WAVE OF LOW PRESSURE MAY DEVELOP ALONG THIS FRONT AND
AGAIN POSSIBLY CAUSE HIGHER WAVE HEIGHTS FOR THE CHS COASTAL WATERS.
BECAUSE OF THE UNCERTAINTY IN THE VARIOUS SOLUTIONS...AM NOT BITING
OFF ON ANY ONE IDEA AND WILL MAINTAIN WINDS AND WAVES BELOW SCA
LEVELS THROUGH MIDWEEK.
RIP CURRENTS...3 FT 10-13 SECOND PERIOD SWELLS PRODUCED BY
HURRICANE BERTHA WILL CONTINUE TO IMPACT THE BEACHES THROUGH AT
LEAST SUNDAY. PERIODS AS HIGH AS 14 SECONDS COULD EVENTUALLY
DEVELOP ESPECIALLY IF THE FORWARD PROGRESS OF THE HURRICANE SLOWS.
THIS SWELL WILL CREATE A MODERATE RISK FOR RIP CURRENTS
SATURDAY...AND WE WILL MAINTAIN THE MENTION OF AN ELEVATED RISK
FOR RIP CURRENTS AT LOCAL BEACHES SUNDAY WITHIN HAZARDOUS WEATHER
OUTLOOK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jul 11, 5:49 PM EST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EDT FRI JUL 11 2008
GAZ117-119-139-141-SCZ048>051-121000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
649 PM EDT FRI JUL 11 2008
...ISOLATED SEVERE THUNDERSTORMS AND LOCALLY EXCESSIVE RAINFALL
THROUGH THIS EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
STRONG/SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS
WILL IMPACT COASTAL SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THROUGH THIS EVENING. UNTIL 10 PM...CONDITIONS WILL REMAIN
FAVORABLE FOR ISOLATED THUNDERSTORMS TO BRIEFLY BECOME SEVERE WITH
DAMAGING WIND GUSTS TO 60 MPH AND EVEN PENNY SIZED HAIL...ESPECIALLY
SOUTH OF BEAUFORT.
ALSO...ANY THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINFALL. RAINFALL
RATES EXCEEDING 2 INCHES PER HOUR MAY PRODUCE BRIEF...LOCALIZED
FLOODING...ESPECIALLY SOUTH OF BEAUFORT.
IF YOU ARE LOCATED WITHIN SOUTHERN SOUTH CAROLINA AND SOUTHEAST
GEORGIA...YOU SHOULD CLOSELY MONITOR WEATHER CONDITIONS THROUGH
THIS EVENING. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL
HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO
AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
RIP CURRENTS...THE COMBINATION OF SMALL SWELLS AND MODERATE ONSHORE
WINDS WILL LIKELY RESULT IN AN ENHANCED RISK OF RIP CURRENTS AT
AREA BEACHES MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-121000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
649 PM EDT FRI JUL 11 2008
...ISOLATED SEVERE THUNDERSTORMS AND LOCALLY EXCESSIVE RAINFALL
THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
STRONG/SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL IMPACT
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH THIS
EVENING. UNTIL 10 PM...CONDITIONS WILL REMAIN FAVORABLE FOR
ISOLATED THUNDERSTORMS TO BRIEFLY BECOME SEVERE WITH DAMAGING WIND
GUSTS TO 60 MPH AND EVEN PENNY SIZED HAIL...ESPECIALLY ALONG AND
SOUTH OF INTERSTATE 16. ALSO...ANY THUNDERSTORMS MAY PRODUCE
TORRENTIAL RAINFALL. RAINFALL RATES EXCEEDING 2 INCHES PER HOUR
MAY PRODUCE BRIEF...LOCALIZED FLOODING.
IF YOU ARE LOCATED WITHIN SOUTHERN SOUTH CAROLINA AND SOUTHEAST
GEORGIA...YOU SHOULD CLOSELY MONITOR WEATHER CONDITIONS THROUGH
THIS EVENING. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL
HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO
AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AMZ330-350-352-354-374-121000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
649 PM EDT FRI JUL 11 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
STRONG/SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS
WILL IMPACT THE COASTAL WATERS OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THROUGH THIS EVENING. UNTIL
MIDNIGHT...CONDITIONS WILL REMAIN FAVORABLE FOR ISOLATED
THUNDERSTORMS TO BRIEFLY PRODUCE WIND GUSTS TO AT LEAST 40
KNOTS...AND PERHAPS EVEN PENNY SIZED HAIL AND
WATERSPOUTS...ESPECIALLY SOUTH AND EAST OF EDISTO BEACH.
ALSO...TORRENTIAL RAINFALL WILL PRODUCE NEAR ZERO VISIBILITY.
IF YOU ARE BOATING ON THE COASTAL WATERS OF SOUTHERN SOUTH
CAROLINA AND SOUTHEAST GEORGIA...YOU ARE URGED TO CLOSELY MONITOR
WEATHER CONDITIONS THROUGH THIS EVENING. THIS CAN BE DONE THROUGH
NOAA WEATHER RADIO ALL HAZARDS OR COAST GUARD BROADCASTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 11, 5:11 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT FRI JUL 11 2008
GAZ114-115-137-138-112315-
EVANS-INLAND LIBERTY-LONG-TATTNALL-
611 PM EDT FRI JUL 11 2008
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LIBERTY...
TATTNALL...SOUTHERN EVANS AND NORTHWESTERN LONG COUNTIES THROUGH 715
PM EDT...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR BAY BRANCH...OR
ABOUT 6 MILES EAST OF REIDSVILLE...MOVING SOUTHEAST AT 13 MPH.
AREAS IN AND AROUND BELLVILLE...GLENNVILLE...MANASSAS...MENDES...
MIDWAY AND REIDSVILLE WILL BE IMPACTED THROUGH 715 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.
Local storm report, Jul 11, 5:31 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG BEAUFORT 32.44N 80.68W
07/11/2008 BEAUFORT SC LAW ENFORCEMENT
LARGE TREE DOWN ON AN UNOCCUPIED HOME NEAR INTERSECTION
OF LAFAYETTE STREET AND SPECTABLE STREET. TIME OF REPORT
ESTIMATED BY RADAR.
&&
JPCSpecial weather statement, Jul 11, 5:54 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 PM EDT FRI JUL 11 2008
GAZ088-101-SCZ042-047-120000-
EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN-
654 PM EDT FRI JUL 11 2008
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL JASPER...
SOUTHWESTERN HAMPTON...EXTREME SOUTHEASTERN SCREVEN AND NORTH CENTRAL
EFFINGHAM COUNTIES THROUGH 800 PM EDT...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH.
THIS STORM WAS LOCATED NEAR BRIGHTON...OR ABOUT 16 MILES NORTH OF
SPRINGFIELD...MOVING SOUTHEAST AT 10 MPH.
AREAS IN AND AROUND GARNETT...ROBERTVILLE...TARBORO AND CLYO WILL BE
IMPACTED THROUGH 800 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.
Special weather statement, Jul 11, 6:05 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
705 PM EDT FRI JUL 11 2008
GAZ114-137-138-120000-
INLAND LIBERTY-LONG-TATTNALL-
705 PM EDT FRI JUL 11 2008
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LIBERTY...
SOUTHEASTERN TATTNALL AND LONG COUNTIES THROUGH 800 PM EDT...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH. THIS STORM WAS LOCATED NEAR BEARDS CREEK...OR ABOUT 14 MILES
WEST OF HINESVILLE...MOVING SOUTHEAST AT 11 MPH.
AREAS IN AND AROUND ALLENHURST...DONALD...FLEMINGTON...GUM BRANCH...
HINESVILLE...LUDOWICI AND WALTHOURVILLE WILL BE IMPACTED THROUGH 800
PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.
Special weather statement, Jul 11, 6:20 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
720 PM EDT FRI JUL 11 2008
GAZ088-100-101-SCZ042-047-048-051-112345-
BEAUFORT-BULLOCH-COASTAL JASPER-EFFINGHAM-HAMPTON-INLAND
JASPER-SCREVEN-
720 PM EDT FRI JUL 11 2008
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL JASPER...WEST CENTRAL
BEAUFORT...EXTREME SOUTHWESTERN HAMPTON...EXTREME SOUTH CENTRAL
SCREVEN...EAST CENTRAL BULLOCH AND EFFINGHAM COUNTIES THROUGH 745 PM
EDT...
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
STRONG WINDS OF 45 TO 55 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TARBORO TO HALCYONDALE...OR ALONG A LINE EXTENDING
FROM 13 MILES WEST OF RIDGELAND TO 12 MILES EAST OF STATESBORO...
MOVING SOUTHEAST AT 25 MPH.
AREAS IN AND AROUND JASPER...PURYSBURGH...SWITZERLAND...TARBORO...
TILLMAN...CLYO...EBENEZER...EGYPT...GUYTON...KILDARE...MARLOW...
OLIVER...PINEORA...RINCON...SHAWNEE...SPRINGFIELD AND STILLWELL WILL
BE IMPACTED THROUGH 745 PM EDT.
Special weather statement, Jul 11, 6:29 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT FRI JUL 11 2008
GAZ087-099-100-120000-
BULLOCH-CANDLER-JENKINS-
729 PM EDT FRI JUL 11 2008
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL JENKINS...
NORTHWESTERN BULLOCH AND NORTH CENTRAL CANDLER COUNTIES THROUGH 800
PM EDT...
AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR FOUR POINTS...OR
ABOUT 13 MILES SOUTH OF MILLEN...MOVING SOUTHEAST AT 21 MPH.
AREAS IN AND AROUND HOPEULIKIT AND PORTAL WILL BE IMPACTED THROUGH
800 PM EDT.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Thunderstorm Wind, Effingham
- When
- July 11, 6:45 PM EST
- Where
- Effingham County, 2.76 mi N of Guyton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.370, -81.380
Trees and power lines were reported down along McCall Road in Springfield, Georgia.
Thunderstorm Wind, Effingham
- When
- July 11, 6:50 PM EST
- Where
- Effingham County, 2.15 mi NNE of Guyton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 32.360, -81.370
Trees and power lines were reported down near the intersection of Highway 119 and Highway 21, 2 miles northeast of Guyton, Georgia. Dime size hail was also reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Mexico, July 11, 20083 deaths · $40,000 · 1 event
- Rip Current and High Surf in Delaware, July 11 to 16, 200855 injured · 2 events
- Tornadoes and Hail in Minnesota, July 11, 20082 injured · $200,000 · EF3 · 95 events
- Heat in Nevada, July 11, 20082 deaths · 1 event
- Tornadoes and Hail in Minnesota, July 11, 2008$1.4 million · EF2 · 30 events
- Lightning Strike in Florida, July 11, 2008$2.5 million · 1 event
- Hail and Damaging Winds in Nebraska, July 11, 2008$690,000 · 1 in hail · 6 events
- Damaging Winds in Wisconsin, July 11 to 12, 20081 injured · $108,000 · 70 kt wind · 16 events
- Lightning Strike in Illinois, July 11, 2008$130,000 · 1 event
- Hail and Damaging Wind in Illinois, July 11, 20081 injured · $75,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in Illinois, July 11, 2008$77,000 · 52 kt wind · 4 events
- Damaging Winds and Lightning Strike in Alabama, July 11, 2008$63,000 · 60 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 123895, 123896.